Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 421, NWS Jackson, MS

June 14, 2008Montgomery County, Webster County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 14, 2008, 2:57 PM CDT for Montgomery County, Webster County, Mississippi. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2008, 2:57 PM CDT (19:57 UTC)
Expired
Jun 14, 2008, 3:45 PM CDT
In force
48 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Montgomery County, MS, Webster County, MS

The radar

The Columbus AFB radar (KGWX), 116 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 3:00 PM CDTHAIL 0.752 Se Duck Hill, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2008-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2008-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
132 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 141956
SVRJAN
MSC097-155-142045-
/O.NEW.KJAN.SV.W.0421.080614T1957Z-080614T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
257 PM CDT SAT JUN 14 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
  SOUTHWESTERN WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...

* UNTIL 345 PM CDT

* AT 257 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  DUCK HILL...OR 9 MILES NORTHEAST OF WINONA...AND MOVING EAST AT 16
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SWEATMAN BY 310 PM CDT...
  LODI BY 325 PM CDT...

IN ADDITION TO PENNY HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3367 8942 3349 8939 3354 8975 3368 8972
TIME...MOT...LOC 1957Z 275DEG 13KT 3361 8965

$$

CME
1 follow-up statement
000 
WWUS54 KJAN 142023
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT SAT JUN 14 2008

MSC097-155-142045-
/O.CON.KJAN.SV.W.0421.000000T0000Z-080614T2045Z/
WEBSTER MS-MONTGOMERY MS-
323 PM CDT SAT JUN 14 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTH CENTRAL MONTGOMERY AND SOUTHWESTERN WEBSTER COUNTIES...

AT 323 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR SWEATMAN...OR
12 MILES NORTHEAST OF WINONA...MOVING EAST AT 15 MPH. DIME SIZED 
HAIL HAS BEEN REPORTED WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3367 8949 3367 8942 3349 8939 3351 8951
      3351 8952 3352 8960 3352 8965 3368 8961
TIME...MOT...LOC 2023Z 275DEG 13KT 3359 8955

$$

OLB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 10:50 AM CDT, 4 hours 7 minutes earlier.

Area forecast discussion, Jun 14, 10:50 AM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1050 AM CDT SAT JUN 14 2008

.DISCUSSION...THE MCS OVERNIGHT NEVER QUITE MADE IT INTO THE CWA AND
IT CONTINUES TO DISSIPATE OVER SOUTHERN AR/NWRN LA/NERN TX. WITH IT
QUICKLY DISSIPATING THE EXPANSIVE CIRRUS SHIELD THAT IT DID HAVE
THAT WAS EXPANDING OVER OUR AREA WILL ALSO DISSIPATE AND THIS SHOULD
ALLOW US TO WARM UP. CONVECTION WILL REDEVELOP AND ALREADY HAS IN
FAR ERN MS. THE QUESTION IS WHETHER WE WILL HAVE ANY STRONG/SEVERE
STORMS. THIS MORNINGS SNDG DID NOT SHOW IMPRESSIVE LAPSE RATES BUT
THE FORECAST HAS US WARMING TO THE UPPER 80S AND NEAR 90 ALONG AND
EAST OF THE TRACE. THIS WILL DESTABILIZE THINGS AND HELP TO IMPROVE
THE LAPSE RATES(VT APPROACHING 27). LOOKING AT THE RUC AND SHV
SNDG...THERE IS A SMALL AREA OF 20-25KT MID LEVEL FLOW THAT WILL
MOVE INTO THE AREA LATER TODAY WHICH WOULD PROVIDE MORE THAN ENOUGH
OF A KICK TO TSRA. IN ADDITION THERE WILL ALSO BE DIFFLUENCE OVER
THE REGION AND EVEN BETTER DIVERGENCE OVER THE NE. THIS ALL COULD
LEAD TO A FEW POTENT STORMS ALONG AND EAST OF THE TRACE. ONE THING
TO NOTE...WE HAVE TO AT LEAST REACH THE UPPER 80S(88 OR GREATER). IF
WE CONVECT TOO EARLY...WHICH MAY ALREADY BE THE CASE AS WE ARE
STARTING TO CONVECT ACROSS ERN AND SERN MS...THEN WE WOULD LIKELY
NOT SEE WIDESPREAD 88 OR GREATER TEMPS AND NOT REALIZE THE
INSTABILITY POTENTIAL. I HAVE UPDATED THE PROB HAZARD GRIDS TO SHOW
THE BEST CHANCE FOR ROUGH WEATHER ALONG AND EAST OF THE TRACE...ALSO
THE HWO HAS BEEN UPDATED TO SHOW THIS AS WELL. UPDATED ZFP AND GRIDS
WILL BE OUT SHORTLY TO BACK OFF ON THE POPS IN THE NW WHERE
MEASURABLE RAIN MAY HAVE A REAL DIFFICULT TIME NOW SINCE THE MCS
NEVER QUITE MADE IT INTO THE DELTA. A NEW ZFP WILL ALSO HAVE TO BE
SENT OUT SHORTLY AFTER NOON TO TAKE CARE OF SOME LINGERING MORNING
WORDING.

&&

.PREV DISCUSSION...

SHORT TERM...TODAY THROUGH SUNDAY...GREATER RAIN
CHANCES ARE EXPECTED ACROSS OUR AREA TODAY. REGIONAL RADARS CONTINUE
TO SHOW A LINE OF THUNDERSTORMS STRETCHING ACROSS SOUTHERN OKLAHOMA
AND CENTRAL ARKANSAS. THIS ACTIVITY IS EXPECTED TO CONTINUE SAGGING
SOUTHEAST INTO OUR CWFA TODAY. AN UPPER LEVEL TROUGH AXIS ASSOCIATED
WITH THE LARGE CLOSED LOW SPINNING OVER MANITOBA THIS MORNING WILL
HELP PUSH THE CONVECTIVE ACTIVITY SOUTH ALONG WITH A WEAK COLD
FRONT. OUR AIRMASS REMAINS QUITE MOIST WITH LOWER 70 DEW POINTS AND
PWS APPROACHING TWO INCHES. THE 00Z SUN JAN SOUNDING PW WAS 1.86IN.
LITTLE DEEP LAYER SHEAR AND WEAK MID LEVEL LAPSE RATES WILL BE OVER
OUR AREA TODAY BUT STRONG DAYTIME HEATING WILL LEAD TO DECENT LOW
LEVEL LAPSE RATES AND MLCAPES 2000-2400J/KG. THIS WILL RESULT IN THE
POTENTIAL FOR ISOLATED STRONG TO SEVERE STORMS THIS AFTERNOON AND
EVENING...SOUTH OF WHERE THE THUNDERSTORMS OCCUR THIS MORNING. THE
ACTIVITY WILL LIKELY MOVE OVER THE HIGHWAY 82 CORRIDOR THIS MORNING
AND PUSH TO THE INTERSTATE 20 CORRIDOR BY NOON. GREATEST CHANCE FOR
STRONG TO SEVERE THUNDERSTORMS APPEARS SOUTH OF I-20 THIS AFTERNOON.
GUIDANCE MAX TEMPS WERE AMONG THE LOWEST ENSEMBLE MEMBERS IN THE
NORTH TODAY BUT HAVE CUT A DEGREE OR TWO MORE OFF DUE TO EXPECTED
CLOUD COVER AND RAIN. GUIDANCE POPS CAME IN LOW THIS MORNING IN THE
NORTH AND HAVE GONE ABOVE GUIDANCE BASED ON LATEST RADAR TRENDS. THE
CONVECTIVE ACTIVITY WILL LIKELY SEE A MARKED DECREASE AFTER SUNSET
BUT CONTINUE TO SHIFT SOUTH TONIGHT AS THE WEAK FRONT DRIFTS THROUGH
THE CWFA. THE GFS IS A LITTLE SLOWER WITH THE SOUTHWARD MOVEMENT OF
THE FRONT AND MAINTAINS ACTIVITY FARTHER NORTH INTO SUNDAY THAN
PREVIOUS RUNS. HAVE LEANED TOWARD LATEST MAV POPS TONIGHT AND
SUNDAY. DRIER AIR AND MORE INSOLATION SUNDAY SHOULD ALLOW OUR
NORTHERN ZONES TO WARM BACK INTO THE LOWER 90S. UPPER 80S AND BETTER
RAIN CHANCES ARE EXPECTED IN THE SOUTH. /22/

LONG TERM...SUNDAY NIGHT THRU FRIDAY...GFS AND EURO IN SOMEWHAT GOOD
AGREEMENT AT LEAST THRU THURSDAY. INITIALLY FROM SUNDAY NIGHT INTO
MONDAY...WEAK SURFACE FRONT LOOKS TO HANG UP OVER SE AR/NW MS AS
MID/UPPER LEVEL RIDGING OCCURS OVER THE REGION. WITH EXPECTED WARMTH
IN THE LOW/MID 90S MONDAY...DO EXPECT TO SEE SOME ISOLATED
CONVECTION...ESPECIALLY IN THE NW WHERE MOISTURE POOLS ALONG STALLED
BOUNDARY AND OVER THE SOUTH WHERE PW/S EXCEED 1.5 INCHES.

MOVING INTO MONDAY NIGHT/TUESDAY...MID/UPPER LEVEL RIDGE LOOKS TO
DRIFT OFF TO THE SOUTH AND BE REPLACED BY SOMEWHAT PROGRESSIVE NW
FLOW. THIS WILL ALLOW OLD STAGNANT BOUNDARY OVER THE NW CWA TO GET A
NUDGE TO THE SOUTH DURING PEAK HEATING TUESDAY. WITH PW/S
APPROACHING 2 INCHES ALONG FRONTAL BOUNDARY...EXPECT TO SEE SOME
LOCALLY HEAVY RAIN OCCUR IN THE SCATTERED STORMS THAT DEVELOP AREA
WIDE.

EXPECT CONVECTION TO WANE DURING THE EVENING TUESDAY...BUT
APPROACHING SHORTWAVE IN NW FLOW AND ASSOCIATED MCS MAY BE CLOSE
ENOUGH TO NW PORTIONS FOR AT LEAST SOME ISOLATED CONVECTION PRIOR TO
DAWN WEDNESDAY. MCS LOOKS TO BREAK UP INTO MORE SCATTERED CONVECTION
DURING THE HEAT OF THE DAY WEDNESDAY...ONCE AGAIN AREA WIDE.

THURSDAY LOOKS TO BE A RATHER TRANQUIL DAY AFTER MORNING LOWS IN THE
60S...AFTERNOON MAXES REACH INTO THE UPPER 80S/LOWER 90S. BRIEF
SHORTWAVE RIDGING ALONG WITH SURFACE HIGH PRESSURE WILL PROVIDE FOR
A SHORT BREAK FROM THE CONVECTION. EXCEPTION WILL BE IN THE SRN
ZONES WHERE SOME RESIDUAL MOISTURE...ALONG WITH HEATING...MAY SPARK
OFF ONE OR TWO STORMS.

DESPITE SIMILAR FLOW PATTERNS BETWEEN THE EURO AND GFS
FRIDAY...DISAGREEMENTS DO EXIST BETWEEN STRENGTH OF SHORTWAVES
EMBEDDED IN THE FLOW AND ASSOCIATED COVERAGE OF CONVECTION. DUE TO
LOW CONFIDENCE IN MODEL SOLUTIONS THIS FAR OUT...WENT WITH THE GFS
LESS AGGRESSIVE SOLUTION. /GRG/

&&

.AVIATION...RIGHT NOW EVERYONE SHOULD MOSTLY REMAIN IN VFR STATUS
UNTIL CONVECTION MOVES OVERHEAD. GLH AND POSSIBLY GWO SHOULD HAVE
THE MOST DIFFICULT TIME SEEING ANY CONVECTION AND COULD REMAIN IN
VFR STATUS THROUGH THE DAY AND TONIGHT. AS FOR THE REST OF THE AREA
CONVECTION WILL AFFECT THESE SITES AT SOME POINT TODAY. THIS WOULD
MAINLY CAUSE BOTH VISBIES AND CEILINGS TO DROP INTO MVFR AND IFR
STATUS TEMPORARILY. RAIN COULD BE HEAVY ENOUGH TO DROP VISBIES INTO
LIFR FOR A SHORT WHILE. IN ADDITION TO THAT GUSTY WINDS FROM TSRA
COULD POSE A PROBLEM AND AN AIRPORT WEATHER WARNING MAYBE NEEDED IF
ANY OF THESE STORMS APPROACH STRONG/SEVERE CRITERIA THIS AFTN.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       88  70  92  70 /  56  33  27   8
MERIDIAN      87  69  92  66 /  57  31  30  10
VICKSBURG     89  72  93  70 /  41  31  21   9
HATTIESBURG   89  70  90  70 /  65  34  52  16
NATCHEZ       88  71  89  70 /  46  27  44  10
GREENVILLE    86  70  94  71 /  63  21  11  15
GREENWOOD     86  70  92  70 /  62  24  12  11

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CAB
Hazardous weather outlook, Jun 14, 10:17 AM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1017 AM CDT SAT JUN 14 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
151530-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
1017 AM CDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY. WIND
GUSTS IN EXCESS OF 60 MPH...HEAVY RAIN...AND EVEN SOME SMALL HAIL
WILL BE THE MAIN THREAT FROM THESE STORMS. THE MAIN AREAS OF CONCERN
LOOK TO BE AROUND AND EAST OF THE NATCHEZ TRACE. AS THIS AREA TRIES
TO WARM UP TODAY AND DESTABILIZE IT WILL COMBINE WITH A SUBTLE DISTURBANCE
MOVING EAST OUT OF NORTHEAST TEXAS WHICH WOULD PROVIDE ENOUGH OF A
KICK TO ALLOW A FEW STORMS TO BECOME POTENT. THE PRIME TIME FOR ANY
STRONG OR SEVERE STORMS WILL BE THIS AFTERNOON WITH SOME LINGERING
ACTIVITY INTO THE EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW STRONG TO SEVERE THUNDERSTORM CLUSTERS LOOK TO BE POSSIBLE
BETWEEN TUESDAY AND WEDNESDAY NIGHT AS A WEAK FRONT STALLS OVER THE
REGION AND SEVERAL POTENT UPPER LEVEL DISTURBANCES DROP SOUTHEAST OUT
OF THE PLAINS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

99

In the hours before

Special weather statement, Jun 14, 1:52 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
152 PM CDT SAT JUN 14 2008

MSZ030-141920-
CLAY MS-
152 PM CDT SAT JUN 14 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF PHEBA AT 152 PM
CDT...MOVING EAST AT 12 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CLAY COUNTY SHOULD MONITOR THIS STORM CLOSELY.

CME
Special weather statement, Jun 14, 1:55 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
155 PM CDT SAT JUN 14 2008

MSZ026>028-141925-
GRENADA MS-CARROLL MS-MONTGOMERY MS-
155 PM CDT SAT JUN 14 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF JEFFERSON AT 155 PM
CDT...MOVING EAST AT 15 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEAST CARROLL... SOUTHERN GRENADA AND NORTHWEST
MONTGOMERY COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

CME
Special weather statement, Jun 14, 2:16 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
216 PM CDT SAT JUN 14 2008

MSZ033-141945-
OKTIBBEHA MS-
216 PM CDT SAT JUN 14 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER LONGVIEW AT 216 PM CDT...MOVING
EAST AT 13 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.

PEOPLE IN CENTRAL OKTIBBEHA COUNTY...INCLUDING THE CITY OF
STARKVILLE...SHOULD MONITOR THIS STORM CLOSELY.

CME
Special weather statement, Jun 14, 2:23 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
223 PM CDT SAT JUN 14 2008

MSZ026-141955-
GRENADA MS-
223 PM CDT SAT JUN 14 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER GRENADA AT 223 PM CDT...MOVING
EAST AT 17 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN GRENADA COUNTY...INCLUDING THE CITY OF GRENADA...SHOULD
MONITOR THIS STORM CLOSELY.

CME
Local storm report, Jun 14, 2:52 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
252 PM CDT SAT JUN 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND GST     CLARKSON                33.64N 89.15W
06/14/2008  E55 MPH          WEBSTER            MS   COUNTY OFFICIAL

            ESTIMATED WIND GUST OF 50 TO 60 MPH. DIME SIZE HAIL WAS
            ALSO REPORTED.

&&

JFAIRLY
Local storm report, Jun 14, 2:55 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CDT SAT JUN 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND GST     CLARKSON                33.64N 89.15W
06/14/2008  E60.00 MPH       WEBSTER            MS   COUNTY OFFICIAL

            ESTIMATED WIND GUST OF 60 MPH. DIME SIZE HAIL WAS ALSO
            REPORTED.

&&

JFAIRLY

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 1:44 PM CDTSevere Thunderstorm WarningJANChoctaw, Webster27 min
Jun 14, 2:38 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha35 min
Jun 14, 3:30 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Montgomery45 min
Jun 14, 4:37 PM CDTSevere Thunderstorm WarningJANKemper38 min
Jun 14, 4:38 PM CDTSevere Thunderstorm WarningJANNeshoba52 min
Jun 14, 4:42 PM CDTSevere Thunderstorm WarningJANWinston33 min
Jun 14, 4:52 PM CDTSevere Thunderstorm WarningJANLamar38 min
Jun 14, 4:56 PM CDTSevere Thunderstorm WarningJANForrest49 min
Jun 14, 4:59 PM CDTSevere Thunderstorm WarningJANLeake31 min
Jun 14, 5:17 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale, Neshoba, Newton28 min
Jun 14, 5:52 PM CDTSevere Thunderstorm WarningJANCovington, Jones, Smith53 min
Jun 14, 5:55 PM CDTSevere Thunderstorm WarningJANClarke, Jasper50 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.